Solutions to the Helmholtz equation for TE-guided waves in a three-layer structure with Kerr-type nonlinearity

Autor(en): Schurmann, HW
Serov, VS
Shestopalov, YV
Stichwörter: Physics; Physics, Mathematical; Physics, Multidisciplinary
Erscheinungsdatum: 2002
Herausgeber: IOP PUBLISHING LTD
Journal: JOURNAL OF PHYSICS A-MATHEMATICAL AND GENERAL
Volumen: 35
Ausgabe: 50
Startseite: 10789
Seitenende: 10801
Zusammenfassung: 
We study certain solutions (TE-polarized electromagnetic waves) of the Helmholtz equation on the line describing waves propagating in a nonlinear three-layer structure consisting of a film surrounded by semi-infinite media. All three media are assumed to be lossless, nonmagnetic, isotropic and exhibiting a local Kerr-type dielectric nonlinearity. The linear component of the permittivity is modelled by a continuous real-valued function of the transverse coordinate. We show that the solution of the Helmholtz equation in the form of a TE-polarized electromagnetic wave exists and can-be obtained by iterating the equivalent Volterra equation. The associated dispersion equation has a simple root (if the semi-infinite media are linear and if the nonlinearity parameter of the film is sufficiently small) that uniquely determines this solution.
ISSN: 03054470

Show full item record

Google ScholarTM

Check